×

zbMATH — the first resource for mathematics

Difference equation approaches in evaluation of compound distributions. (English) Zbl 0613.62020
The second author [Astin Bull. 12, 22-26 (1981)], B. Sundt and W. Jewell [ibid. 12, 27-39 (1981)] and the authors [ibid. 13, 1-11 (1982)] derive computational formulae for the density of the compound distribution when the frequency distribution satisfies certain difference equations. In many instances restrictions are placed on the severity distribution.
In this paper it is shown how the results may be adapted to a wider class of severity distributions, including the inverse Gaussian and the Pareto distribution (among others). The computational techniques are clarified and in some cases simplified, and an additional class of frequency distributions is considered, which contains some other well-known distributions. It is then shown how the results may be extended to some well-known contagious frequency distributions such as the Neyman class.

MSC:
62E99 Statistical distribution theory
60E05 Probability distributions: general theory
39A10 Additive difference equations
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Atkinson, A.C.; Yeh, Lam, Inference for Sichel’s compound Poisson distribution, Journal of the American statistical association, 77, 153-158, (1982) · Zbl 0521.62022
[2] Baker, C.T., The numerical treatment of integral equations, (1977), Clarendon Press Oxford · Zbl 0373.65060
[3] Douglas, J.B., Analysis with standard contagious distributions, (1980), International Co-operative Publishing House Fairland, MD · Zbl 0435.60002
[4] Embrechts, P., A property of the generalized inverse Gaussian distribution with some applications, Journal of applied probability, 20, 537-544, (1983) · Zbl 0536.60022
[5] Everitt, B.; Hand, D., Finite mixture distributions, (1981), Chapman and Hall London · Zbl 0466.62018
[6] Gurland, J., A generalized class of contagious distributions, Biometrics, 14, 229-249, (1958) · Zbl 0081.13902
[7] Hogg, R.; Klugman, S., Loss distributions, (1984), Wiley New York
[8] Johnson, N.L.; Kotz, S., Distributions in statistics: discrete distributions, (1969), Wiley New York · Zbl 0292.62009
[9] Johnson, N.L.; Kotz, S., Distributions in statistics: continuous univariate distributions, Vol. 1, (1970), Wiley New York · Zbl 0213.21101
[10] Johnson, N.L.; Kotz, S., Distributions in statistics: continuous univariate distributions, Vol. 2, (1970), Wiley New York · Zbl 0213.21101
[11] Jorgensen, B., Statistical properties of the generalized inverse Gaussian distribution, () · Zbl 0436.62016
[12] Knuth, D.E., ()
[13] Oberhettinger, F.; Badii, L., Tables of Laplace transforms, (1973), Springer Berlin · Zbl 0285.65079
[14] Panjer, H.H., Recursive evaluation of a family of compound distributions, Astin bulletin, 12, 22-26, (1981)
[15] Panjer, H.H.; Willmot, G.E., Recursions for compound distributions, Astin bulletin, 13, 1-11, (1982)
[16] Panjer, H.H.; Willmot, G.E., Computational techniques in reinsurance models, Transactions of the XXII international congress of actuaries, no. 4, 111-120, (1984)
[17] Seal, H., Survival probabilities: the goal of risk theory, (1978), Wiley New York · Zbl 0386.62088
[18] Sichel, H.S., On a family of discrete distributions particularly suited to represent long-tailed frequency data, () · Zbl 0274.60012
[19] Stroter, B., The numerical evaluation of the aggregate claim density function via integral equations, Blätter der deutschen gesellschaft für versicherungsmathematik, 17, 1-14, (1985) · Zbl 0563.62087
[20] Sundt, B.; Jewell, W., Further results on recursive evaluation of compound distributions, Astin bulletin, 12, 27-39, (1981)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.